Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2000, 8:12 PM CDT for St. Clair County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 8:12 PM CDT (01:12 UTC)
- Expired
- Aug 26, 2000, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County St. Clair County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2995 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 270113 SVRSGF MOC185-270215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 915 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR APPLETON CITY...OR 18 MILES SOUTHEAST OF BUTLER...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOWRY CITY BY 840 PM CDT. OSCEOLA BY 845 PM CDT. THE TOWNS OF JOHNSON CITY...MONEGAW SPRINGS AND VISTA ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3820 9412 3799 9408 3789 9364 3820 9356 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:15 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 26, 2:15 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT SAT AUG 26 2000 PRECIPITATION CHANCES ARE THE MAIN FORECAST CONCERN TODAY SURFACE DEWPOINT BOUNDARY STILL INDICATED FROM KANSAS CITY TO THE LAKE OF THE OZARKS REGION THEN SOUTHEAST TO BETWEEN WEST PLAINS AND POPLAR BLUFF THIS AFTERNOON...WITH DEWPOINTS POOLING IN THE LOWER AND MIDDLE 70S NORTH OF THE BOUNDARY. TEMPERATURES HAVE BEEN SUPPRESSED SLIGHTLY IN CENTRAL MISSOURI...WITH MIDDLE AND UPPER 80S NOTED. IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...HOWEVER...TEMPERATURES HAVE SOARED INTO THE MIDDLE AND UPPER 90S. ISOLATED SHOWERS NOTED OVER NORTHERN SECTIONS OF THE FORECAST AREA. 12Z MODELS HAVE DONE AN ABOUT FACE AND ARE TRYING TO PAINT LIGHT PRECIPITATION ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. NOT SURE I CAN BUY INTO THAT SCENARIO...BUT BELIEVE THAT THE MAIN THREAT FOR RAIN WILL BE LATE TONIGHT INTO SUNDAY MORNING IN CENTRAL MISSOURI...WHEN THE LOW LEVEL JET RIDES OVER THE STATIONARY BOUNDARY. WILL KEEP A LOW CHANCE POP IN NORTHEASTERN SECTIONS... A SLIGHT CHANCE FROM NEVADA TO SPRINGFIELD AND WEST PLAINS...AND NOTHING IN JOPLIN TONIGHT. INHERITED A CHANCE POP IN EASTERN SECTIONS SUNDAY. WILL KEEP IT IN THE NORTHEAST...BUT LET IT GO IN SOUTH CENTRAL MISSOURI. GUIDANCE TEMPERATURES ARE ONCE AGAIN TOO COOL...SO WILL STAY CLOSER TO PERSISTENCE. WITH 500 MB RIDGE BUILDING OVERHEAD EARLY NEXT WEEK ...EVERYONE COULD REACH 100 DEGREES BY TUESDAY. THANKS TO TED AT LSX FOR COORDINATION THIS AFTERNOON. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY FORECAST ID=008 SGF 072 096 072 097 072 20 20 10 10 JLN 077 100 077 101 076 10 10 10 10 UNO 071 094 072 096 072 20 20 10 10 VIH 070 091 071 093 071 30 30 20 10 .SGF... KS...NONE. MO...NONE. SUTTON
In the hours before
Special weather statement, Aug 26, 5:23 PM CDT, 2 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 523 PM CDT SAT AUG 26 2000 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL MISSOURI AND SOUTHEAST KANSAS UNTIL 10 PM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORMS WATCH. IN KANSAS, BOURBON AND CRAWFORD. IN MISSOURI, VERNON, BARTON, SAINT CLAIR, CEDAR, DADE, BENTON, HICKORY, POLK, MORGAN, CAMDEN, DALLAS, LACLEDE, MILLER, MARIES, AND PHELPS. THUNDERSTORMS OVER EASTERN KANSAS ARE EXPECTED TO INTENSIFY AS THEY MOVE EAST ALONG A STATIONARY FRONT INTO A VERY UNSTABLE AIRMASS. THE MAIN THREAT FROM THESE STORMS WILL BE VERY STRONG DOWNBURST WINDS GREATER THAN 60 MPH. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GJ
Special weather statement, Aug 26, 6:30 PM CDT, 1 hour 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000- SPECIAL WEATHER STATEMENT...CORRECTION TO COUNTIES NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SAT AUG 26 2000 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL MISSOURI AND SOUTHEAST KANSAS UNTIL 10 PM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORMS WATCH. IN KANSAS, BOURBON AND CRAWFORD. IN MISSOURI, VERNON, BARTON, SAINT CLAIR, CEDAR, DADE, BENTON, HICKORY, POLK, MORGAN, CAMDEN, DALLAS, LACLEDE, MILLER, MARIES, AND PULASKI. THUNDERSTORMS OVER EASTERN KANSAS ARE EXPECTED TO INTENSIFY AS THEY MOVE EAST ALONG A STATIONARY FRONT INTO A VERY UNSTABLE AIRMASS. THE MAIN THREAT FROM THESE STORMS WILL BE VERY STRONG DOWNBURST WINDS GREATER THAN 60 MPH. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GJ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.